Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 298, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 10, 2003, 10:16 PM CDT for Dent County, Missouri. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 10:16 PM CDT (03:16 UTC)
- Expired
- Jun 10, 2003, 11:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Dent County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3276 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
830
WUUS53 KSGF 110316
SVRSGF
MOC065-110415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 PM CDT TUE JUN 10 2003
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DENT COUNTY IN MISSOURI
* UNTIL 1115 PM CDT.
* AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF LICKING TO RAYMONDVILLE...AND MOVING EAST AT
40 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
SALEM BY 1035 PM CDT.
THE TOWNS OF MONTAUK...DARIEN...JADWIN...GLADDEN AND HOWES ARE ALSO
IN THE PATH OF THESE STORMS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS OR INSIDE
A VEHICLE IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
LAT...LON 3743 9175 3759 9176 3769 9170 3778 9161
3777 9133 3769 9133 3768 9117 3762 9118
3760 9133 3750 9132
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:05 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 10, 9:05 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 905 PM CDT TUE JUN 10 2003 .MESO-SCALE DISCUSSION...CLUSTERS OF STRONG THUNDERSTORMS CONTINUE TO PUSH ACROSS SOUTHERN MISSOURI. ACTIVITY CONTINUED TO BE CONCENTRATED IN THE LAKE OF THE OZARKS REGION...AND HAD ALSO INCREASED ALONG THE INTERSTATE 44 CORRIDOR. TORRENTIAL RAINFALL ALONG WITH SOME SEVERE WINDS AND HAIL HAVE ACCOMPANIED THESE STORMS. SERIOUS FLOODING WAS TAKING PLACE IN NEOSHO IN FAR SOUTHWEST MISSOURI. RADAR ESTIMATES OF 2 TO 5 INCHES HAD FALLEN FROM THE LAKE OF THE OZARKS TO JUST NORTH OF ROLLA IN CENTRAL MISSOURI WITH LOCALIZED AMOUNTS NEAR 7 INCHES IN NORTHERN CAMDEN COUNTY. A DIFFUSE SURFACE BOUNDARY APPEARS TO HAVE BECOME ORIENTED ALONG THE INTERSTATE 44 CORRIDOR. CONVECTIVE CLUSTERS ARE LINING UP ALONG THIS BOUNDARY FROM SOUTHERN MISSOURI INTO OKLAHOMA. SERIOUS FLOODING HAS ALREADY BEEN REPORTED IN NEOSHO IN FAR SOUTHWEST. THUNDERSTORMS MOVING OUT OF NORTHEAST OKLAHOMA WILL BRING MORE EXCESSIVE RAINFALL TO THIS AREA. UPPER DIVERGENCE AND INCREASING WARM AIR ADVECTION AHEAD OF THE POTENT SHORTWAVE COMING ACROSS OKLAHOMA WILL INTERACT WITH THE SURFACE BOUNDARY TO SUPPORT CONVECTIVE DEVELOPMENT THROUGH THE NIGHT. ISOLATED SEVERE STORMS WILL REMAIN POSSIBLE BUT FLOODING WILL BECOME THE PRIMARY CONCERN AS STORMS REPEATEDLY MOVE ACROSS THE SAME AREAS. THE STORMS MAY CONGEAL INTO A LINEAR CONVECTIVE COMPLEX ACROSS THE AREA OVERNIGHT. .SGF... .MO...FLOOD WATCH WATCH THROUGH TONIGHT. .KS...FLOOD WATCH WATCH THROUGH TONIGHT. FOSTER
Hazardous weather outlook, Jun 10, 1:05 PM CDT, 9 hours 11 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 PM CDT TUE JUN 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...INCLUDING SCATTERED SEVERE STORMS CONTAINING:
HAIL UP TO TWO INCHES IN DIAMETER
DAMAGING WINDS TO 70 MPH
EXTREMELY HEAVY RAINFALL AND FLOODING ARE ALSO POSSIBLE
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL MOVE INTO NORTHWEST PORTIONS OF THE OUTLOOK
AREA AFTER 2 PM...OVERSPREADING THE REMAINDER OF THE OUTLOOK AREA
BY EVENING.
DISCUSSION:
THUNDERSTORMS WILL OVERSPREAD THE OUTLOOK AREA THIS
AFTERNOON...WITH SOME OF THE THUNDERSTORMS LIKELY BECOMING SEVERE.
THE GREATEST THREAT WILL LIKELY BE FROM LARGE HAIL TO THE SIZE OF
GOLF BALLS OR LARGER AND DAMAGING WINDS TO 70 MPH. WHILE AN
ISOLATED TORNADO OR TWO CANNOT BE RULED OUT...CONDITIONS ARE NOT
ALL THAT FAVORABLE FOR TORNADOS THIS AFTERNOON.
IN ADDITION TO THE SEVERE WEATHER THREAT...VERY HEAVY RAINFALL
WILL LIKELY ACCOMPANY THE THUNDERSTORMS. SOME THUNDERSTORMS COULD
PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN LESS THAN AN
HOUR. RAINFALL AMOUNTS OF THIS MAGNITUDE WOULD LEAD TO FLASH
FLOODING.
ADDITIONAL INFORMATION: A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE
OUTLOOK AREA THIS AFTERNOON AND TONIGHT. FOR MORE DETAILED
INFORMATION PLEASE REFER TO THE FLOOD WATCH PRODUCT
(STLFFASGF)...OR VISIT OUR WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/SGF.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
NEXT WEEK. IT IS DIFFICULT TO PINPOINT TIMING AND INTENSITY OF
THESE THUNDERSTORMS...HOWEVER LOCALLY HEAVY
RAINFALL...FLOODING...AND SOME SEVERE THUNDERSTORMS DO APPEAR TO
BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED 2 PM.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
IZZIIn the hours before
Local storm report, Jun 10, 9:01 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0849 PM LAKE OZARK MO FLOOD
06/10/03 MILLER WATER FLOWING OVER THE
OSAGE RIVER BRIDGE. WOOD
RIVER ROAD IS CLOSED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 10, 9:34 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
934 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM MO WIND DAMAGE
06/10/03 WEBSTER TREES BLOWN DOWN JUST
SOUTH OF THE HWY W AND
HWY EE INTERSECTION.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jun 10, 9:40 PM CDT, 36 minutes before
MOZ058-070-071-083-110255- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 940 PM CDT TUE JUN 10 2003 SEVERE THUNDERSTORM WATCH NUMBER 506...THAT WAS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING...HAS BEEN ALLOWED TO EXPIRE. THIS INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: DENT...MARIES...PHELPS AND PULASKI. ALTHOUGH THE WATCH HAS EXPIRED...ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE LIKELY OVERNIGHT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. FOSTER
Local storm report, Jun 10, 9:47 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 7 NW HARTVILLE MO 60 MPH TSTM GUST
06/10/03 WRIGHT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0938 PM NORWOOD MO .75 INCH HAIL
06/10/03 WRIGHT DIME SIZED HAIL AND 50
MPH WINDS. REPORTED BY
PUBLIC.Local storm report, Jun 10, 10:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM MO FLOOD
06/10/03 MILLER WATER OVER HWY Z...ROAD
IS CLOSED. IN
ADDITION...HIGH WATER
REPORTED AT NUMEROUS
LOW-WATER CROSSINGS.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 10, 10:09 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1009 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0946 PM 3 E HARTVILLE MO FLOOD
06/10/03 WRIGHT WATER COVERING ROUTE 38.
REPORTED BY TRAINED STORM
SPOTTER.
1006 PM 6 N HOUSTON MO 80 MPH TSTM GUST
06/10/03 TEXAS REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:04 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 56 min |
| Jun 10, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 65 min |
| Jun 10, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 44 min |
| Jun 10, 7:46 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 29 min |
| Jun 10, 7:49 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 56 min |
| Jun 10, 8:09 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 66 min |
| Jun 10, 8:18 PM CDT | Flash Flood Warning | SGF | Morgan | 5 hr |
| Jun 10, 8:32 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 58 min |
| Jun 10, 8:33 PM CDT | Flash Flood Warning | SGF | Miller | 5 hr |
| Jun 10, 8:37 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 53 min |
| Jun 10, 9:05 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 55 min |
| Jun 10, 9:22 PM CDT | Tornado Warning | SGF | Wright | 53 min |
| Jun 10, 9:44 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 61 min |
| Jun 10, 9:52 PM CDT | Flash Flood Warning | SGF | Maries | 5 hr |
| Jun 10, 10:29 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| Jun 11, 3:06 AM CDT | Flash Flood Warning | SGF | Pulaski | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.